MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL CASHMERE 14 - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL CASHMERE 14 - CERECYTE MICROCOIL; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CRC14030330
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/12/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).It was reported that the device would be returned for analysis; however, the device has not yet been returned.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
During the aneurysm embolization procedure, the cashmere 14 coil (crc14030330/c26898) stretched.They used another one to complete the procedure.There was no report of patient injury.It was reported that the device would be returned for analysis.
 
Additional Manufacturer Narrative
It was reported that the device would be returned for analysis; however, the device has not yet been returned.If the device is returned at a later date, a supplemental mdr will be submitted.During the aneurysm embolization procedure, the cashmere 14 coil (crc14030330/c26898) stretched.They used another one to complete the procedure.There was no report of patient injury.It was reported that the device would be returned for analysis; however, the device was not returned and no additional information could be obtained.The cashmere product was not returned for investigation.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.The coil stretching could not be confirmed without product return for analysis.The root cause of the event could not be determined; however, procedural and handling factors may have contributed to the event.There is no current safety signal identified related to the reported event based on review of complaint history for the device.Since there was no evidence to suggest the events was related to a manufacturing issues, no corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).[conclusion]: the healthcare professional reported that during the coil embolization procedure of an aneurysm, the cashmere 14 cerecyte coil 3mm x 3cm (crc14030330 / c26898) became stretched.Another coil was used to complete the procedure.There was no report of patient injury.Investigation summary: the device was returned with its inner pouch.Labeling on the inner pouch matches the product documented in the complaint.The embolic coil is fully advanced out of the introducer.The device is fully unsheathed.The device positioning unit (dpu) is fully advanced through the introducer.There is a severe kink in the dpu core wire at the strain relief.There are bends in the dpu core wire approximately 37 cm, 101 cm, and 156 cm from the proximal end.The ball tip of the embolic coil is missing.The embolic coil is kinked.The articulating joint is compressed longitudinally.The resistance heating (rh) coil has not heated.There is a slight amount of plastic remodeling damage to the v-notch of the resheathing tool.The embolic coil was retracted into the green introducer.In moving the device for dimensional analysis, the embolic coil was inadvertently pulled into the resheathing tool, where it stretched.The stretching damage was not present prior to moving for dimensional analysis.The length of the embolic coil was measured with ruler 70007-02ex.The embolic coil is approximately 3.5 cm long, indicating that the full length of the embolic coil is present, even though the ball tip is missing.A review of manufacturing documentation associated with this lot (c26898) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Investigation conclusion: the complaint that the embolic coil was stretched is not confirmed.While the coil stretched during handling in the lab, it was not stretched as returned.However, the embolic coil is kinked and the ball tip is missing.The exact circumstances surrounding the reported event are unknown, but damage to the embolic coil and bends in the dpu core wire suggest that the device was subject to the application of excessive force.The event description documents that damage was observed during use.Since the embolic coil was advanced out of the introducer as returned, it is also possible that some of the observed damage occurred after the reported event, such as during storage and/or return.Additionally, 100% of devices are inspected for condition of the embolic coil during final assembly per mps-prp0246 rev.9.Thus, it is very unlikely that the device left the manufacturing facility with the observed damage to the embolic coil.Device history lot
=
> a review of manufacturing documentation associated with this lot (c26898) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
CASHMERE 14 - CERECYTE MICROCOIL
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6885938
Report Number2954740-2017-00272
Device Sequence Number496426
Product Code HCG
UDI-Device Identifier00878528004417
UDI-Public(01)00878528004417(17)190523(10)C26898
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K072173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/23/2019
Device Catalogue NumberCRC14030330
Device Lot NumberC26898
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2018
Initial Date Received by Manufacturer 08/30/2017
Supplement Date Received by Manufacturer10/25/2017
06/28/2018
Initial Report FDA Received Date09/22/2017
Supplement Report FDA Received Date10/26/2017
07/19/2018
Patient Sequence Number1